Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 30, 2007, 4:15 PM CDT for Hardin County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2007, 4:15 PM CDT (21:15 UTC)
- Expired
- May 30, 2007, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Hardin County, TX
The radar
The Houston radar (KHGX), 114 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 302116 SVRLCH TXC199-302215- /O.NEW.KLCH.SV.W.0045.070530T2115Z-070530T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 PM CDT WED MAY 30 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HARDIN COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES THE CITIES OF...THICKET...SARATOGA... * UNTIL 515 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THICKET...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THICKET BY 425 PM CDT... SARATOGA BY 500 PM CDT... LAT...LON 3051 9438 3048 9472 3013 9459 3014 9430 $$ 06
1 follow-up statement
000
WWUS54 KLCH 302137
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 PM CDT WED MAY 30 2007
TXC199-302215-
/O.CON.KLCH.SV.W.0045.000000T0000Z-070530T2215Z/
HARDIN TX-
437 PM CDT WED MAY 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WESTERN HARDIN COUNTY...
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR THICKET...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF KOUNTZE BY 455 PM CDT...
LAT...LON 3052 9432 3052 9453 3049 9453 3048 9472
3012 9460 3012 9449 3010 9442 3013 9431
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:31 PM CDT, 44 minutes earlier.
Area forecast discussion, May 30, 3:31 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 331 PM CDT WED MAY 30 2007 .DISCUSSION... MCS OVER N TX TOOK MORE OF AND E TURN...NOW DIVING SE ACROSS E TX/N LA AT 35 MPH...JUST ABOUT TO ENTER NORTHERN TYLER/JASPER/NEWTON COUNTIES IN TX...AND VERNON PARISH IN LA. THIS MCS WILL CONTINUE TO DIVE SE INTO THE NEAR 70 DEW POINT AIR...AND LIKELY MAKE IT TO THE COAST AND THE REMAINDER OF THE COASTAL WATERS. TEMPS MAY BE A BIT TRICKY TONIGHT...IN THE UPPER 60S AFTER THE MCS PASSES...BUT WILL LIKELY RECOVER A BIT OVERNIGHT INTO THE LOWER 70S ACROSS SE TX/SW LA. POPS FOR TOMORROW WILL BE A BIT HIGHER OVER CENTRAL AND SOUTH CENTRAL LA THU WITH THE GREATEST INSTABILITY AND MOISTURE THERE. BY FRI...THE MID/UPPER LEVEL TROF AXIS WILL BE EAST OF THE AREA...WITH A SLIGHT CHANCE OF SHRA/TSRA EXPECTED. THIS WILL HOLD TRUE FOR THE REMAINDER OF THE WEEKEND AS WELL...WITH TEMPS RISING TO THE UPPER 80S/NEAR 90. ANOTHER SHORTWAVE TROF WILL SWING ACROSS THE AREA MON...THUS INCREASING THE CHANCES OF SHRA/TSRA ONCE AGAIN. HOWEVER...THIS ONE APPEARS TO BE ON THE MOVE...AND NOT STALL OVER THE REGION FOR SEVERAL DAYS. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 88 70 86 / 80 40 40 20 KBPT 72 89 71 86 / 80 40 40 20 KAEX 67 87 68 87 / 80 50 50 20 KLFT 69 86 69 86 / 50 50 50 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 30, 5:48 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 548 AM CDT WED MAY 30 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-311100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 548 AM CDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL RETURN DURING THE AFTERNOON HOURS. SOME STORMS MAY PRODUCE LOCALIZED FLOODING. HOWEVER, IN GENERAL, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY AND FRIDAY. HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 30, 3:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT WED MAY 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST FORT POLK 31.05N 93.21W
05/30/2007 E0 MPH VERNON LA PUBLIC
ESTIMATED AT 65 MPH.
&&
FNAVEJARThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:11 PM CDT | Severe Thunderstorm Warning | LCH | Tyler | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.